Couldn't find what you looking for?

TRY OUR SEARCH!


Hi, I'm 45 years old woman and I have a question I’d like answered. Recently I had a nasty injury in my lower back, my doctor said it was nothing serious gave me diazepam 2 mg for pain relief and sent me home. Diazepam did the trick at first, but as the time progresses it’s effect is weaker and the pain got stronger. My husband had similar problems in the past and he got dilaudin as analgesic. I was wondering could I use dilaudin too is it safe enough for me?

Loading...


Dilaudin or dilaudid as it is also known is a very powerful painkiller and I wouldn’t recommend using it in this case. It’s a derivate of morphine but its 5-10 more powerful, it was thought before that it doesn’t have any side effects and that it doesn’t cause addiction but that proved to be wrong. Dilaudin too, like other opiates causes addiction and it is used in extreme cases only, and it is administered by medical staff in hospitals or strictly under the supervision and with prescription of your doctor. I would strongly advise consulting your doctor for further instructions and a possible change of therapy.
Reply

Loading...

I read the posting about a woman wondering about the safety of dilaudin being used for her lower back pain. The reply stated that addiction was an issue.
While dilaudin seems to be strong in this case, there were no specifics, I dont know how much pain she is in. Pain is whatever that person says it is. if a person is honestly taking a drug for pain relief the possibility of addiction is minimal.
Drug tolerance and drug addiction are two different subjects.
Unrelieved, persistant pain can cause a panphysiologic effect. That means is it effects the whole body and your mental status. Bottom line, if you are in pain, take the painkillers, just dont abuse them. If you run out of medication too soon talk to you doctor about other treatments. There are many alternative therapies availible.
Reply

Loading...

User avatar
Celebrity
413 posts
I would certainly check this with your doctor. If you complain that you are not getting any relief to your doctor, s/her may prescribe something else that may work.

I don’t think you should be using something that wasn’t prescribed for you especially because this other person and you may differ in many ways.

First of all, your husband could be much bigger than you, if you’re different age and have different medical problems, this drug may not be appropriate for you. If the dosage is too big, you may overdose and experience all sort of bad side effects. If you have certain medical condition or you are taking any other drugs, this drug may interact or worsen your condition.

So, once again, consult your doctor.
Reply

Loading...

I've been taking vicodin for almost two years now for lower back pain and it seems to work. I use to take tylenol three and became addicted. I would use a months supply in one or two weeks. I haven't strayed from my curret prescription in all this time. I feel pretty proud that I've been as faithful to the program as I have. 8)
Reply

Loading...

Two weeks ago I was hospitilized for 3 days. I couldn't understand a word the doctor was saying, nor the other doctors either. Well, while in the hospital they were giving me 100mg of Dilaudin 3 times aday. Ok, fine and dandy, I didn't zoom out or get weird. So the doctor sent a perscription home with me, for 90 pills to take 300 mg when I go to bed. I don't know about any of you, but that seems excessive. That next day I thought I was superman, and that my little toe could move the big OAK table. All that happened was that I broke my little toe in 3 places. So, I thru the pills away. Now I am regretting that I did that. When I called the dr.s office the next day they told me to lower it to 200 mg. Even that seems alot. I only weigh 140 #. I'd like to hear some feedback.

Many thanks,
Nickie
Reply

Loading...

I was taking this painkiller in the hospital and post-recovery for broken ribs. It is a STRONG pain killer. However, I am not addicted and it helped with sleep when alternative painkillers did not. Doctors are very careful when prescibing the medication, and generally only give enough to help you throuh the initial very painful stages of injury. Refills are hardly given

You should be fine.

Tim
Reply

Loading...

I broke my leg snapped it, lower leg at about 30 deg off straight, dislocated foot, tore the tendons...I was in agony. gave me morphine in the ER, this accomplished absolutely nothing. I begged for something stronger, they gave me dilaudin....that worked!
Reply

Loading...

Dilaudin is 12x stronger than morphine. The risk for overdose is high if not administered by a health care professional. Risk of overdose includes severe neurological damage, blown pupils, coma and death. Dilaudin is administered to terminally ill patients; not something to consider for self treatment of pain.
Reply

Loading...